Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
queengodiva

Help ! Reaction to Retin A?

Recommended Posts

hi, last thurs I went to the derm to get a tx for mild acne-mostly lots of clogged pores an doily skin (my skin is very sensitive as well). She prescribed me Avita ( low dose retin A-.025%). Since thrusday my skin as gone crazy-it's really red and I have bunshes of small bumps everywhere. My forehead was fairly clear and now it looks horrible. I have only used it for three days. I have bumps in places where it was failry clear before! I stopped using it last night and it looks a little better. My skin looks really irritated. Has anyone else had this experience? is this an allergy? (I have used retin a and differin before and this never happened-I never experienced the inital break out phase etc.) Please help! any ideas of how to get rid of the little bumps?

Thanks for the help!

Keri

Share this post


Link to post
Share on other sites

I'd hate to say it, but it was just doing its job. Retinoids work by making the skin shed faster so your pores can't get clogged and comedones (zits) can't form. When you first start using a retinoid, there is something called an "initial breakout" which is when the blocked pores below the surface of the skin (the ones that haven't turned into noticeable zits yet) come to the surface, which causes a harsh yet temporary breakout. There is usually some literature given to you about this, like a pamphlet or even just a small insert in the box the medicine comes in. Talk to your dermatologist about it. I've been on Retin-A Micro 0.1% since July, I think, and it's been working very nicely. I still have redmarks/hyperpigmentation, but I don't have the big zits that I used to get all the time. If you absolutely don't want to go through the initial breakout, ask your derm for something else, but it's well been well worth it, in my opinion.

Share this post


Link to post
Share on other sites

Yeah, retin a will give you a breakout at first. Hang in there if you want to go through with it. I personally don't think retin a works, but your skin is different so...

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×